MAUDE Adverse Event Report: SALTER LABS N/A; SALTER STYLE NASAL O2 CANNULA (ADULT), 25' (7.6 M) 0 TO 6 LPM, NON DEHP

SALTER LABS N/A; SALTER STYLE NASAL O2 CANNULA (ADULT), 25' (7.6 M) 0 TO 6 LPM, NON DEHP
Model Number 16SOFT-25-25
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Unspecified Respiratory Problem (4464)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
Tube was pinched/no air flowing.Patient having trouble breathing with the item.
 
Additional Manufacturer Narrative
Due to the blockage that was found in the cannula the patient was having trouble breathing with the cannula.The tubing may have an occlusion likely occurring from the mek dipping bonding process.The cannula assembly is a manual operation with 6+ bonds.Low/no mek resulting in a disconnection does occasionally occur.This risk is identified and mitigated in the risk analysis.
 
Event or Problem Description
Tube was pinched/no air flowing.Patient having trouble breathing with the item.
 
Additional Manufacturer Narrative
Due to the blockage that was found in the cannula the patient was having trouble breathing with the cannula.The tubing may have an occlusion likely occurring from the mek dipping bonding process.The cannula assembly is a manual operation with 6+ bonds.Low/no mek resulting in a disconnection does occasionally occur.This risk is identified and mitigated in the risk analysis.The complaint history was reviewed, there was a similar complaint from the same customer (b)(4).In the past 24 months there were 3 complaints related to this issue with the 16soft family.Further evaluation with the dhr review showed sampling plan showed no errors, no non conformances, final inspection also showed no errors.Without confirmation the most likely cause is that during the production of the lines the resin did not have enough time to rest/cool after being extruded, so when the device that was coiled up too tightly the kink that formed became permanent after cooling (ai-16soft-25).For risk assessment, in rma-20017a, line r30 for "tubing kinking" and "low oxygen delivery" accurately reflects the complaint.S=8, o=2, rpn=16, rc=1.Severity of 8 calls for an escalation to capa.
 
Event or Problem Description
Tube was pinched/no air flowing.Patient having trouble breathing with the item.
 
Additional Manufacturer Narrative
Due to the blockage that was found in the cannula the patient was having trouble breathing with the cannula.The tubing may have an occlusion likely occurring from the mek dipping bonding process.The cannula assembly is a manual operation with 6+ bonds.Low/no mek resulting in a disconnection does occasionally occur.This risk is identified and mitigated in the risk analysis.The complaint history was reviewed, there was a similar complaint from the same customer (b)(4).In the past 24 months there were 3 complaints related to this issue with the 16soft family.Further evaluation with the dhr review showed sampling plan showed no errors, no non conformances, final inspection also showed no errors.Without confirmation the most likely cause is that during the production of the lines the resin did not have enough time to rest/cool after being extruded, so when the device that was coiled up too tightly the kink that formed became permanent after cooling (ai-16soft-25).For risk assessment, in rma-20017a, line r30 for "tubing kinking" and "low oxygen delivery" accurately reflects the complaint.S=8, o=2, rpn=16, rc=1.Severity of 8 calls for an escalation to capa.**udi related data quality updates only**.

Brand Name
N/A
Common Device Name
SALTER STYLE NASAL O2 CANNULA (ADULT), 25' (7.6 M) 0 TO 6 LPM, NON DEHP
Manufacturer (Section D)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer (Section G)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key18165402
Report Number3000219639-2023-00036
Device Sequence Number20494746
Product Code CAT
UDI-Device Identifier10607411915854
UDI-Public(01)10607411915854(10)210524
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number16SOFT-25-25
Device Catalogue Number16SOFT-25-25
Device Lot Number(10)210524
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer09/26/2023
09/26/2023
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date12/14/2023
07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown